Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 27, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Nov 8, 2021, 3:52 AM CST for Kenedy County, Texas. It took effect at Nov 8, 2021, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 3:52 AM CST (09:52 UTC)
- In effect from
- Nov 8, 2021, 6:00 PM CST
- Expired
- Nov 9, 2021, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370 WHUS44 KBRO 080952 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 352 AM CST Mon Nov 8 2021 TXZ256-257-351-081800- /O.NEW.KBRO.CF.S.0027.211109T0000Z-211109T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 352 AM CST Mon Nov 8 2021 ...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...This evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...High tide occurs at 9:49 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ 63
1 follow-up statement
447 WHUS44 KBRO 081734 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1134 AM CST Mon Nov 8 2021 TXZ256-257-351-090600- /O.CON.KBRO.CF.S.0027.211109T0000Z-211109T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1134 AM CST Mon Nov 8 2021 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH MIDNIGHT CST TONIGHT... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...This evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...High tide occurs at 9:49 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 8, 3:35 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 8, 3:35 AM CST, 17 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 335 AM CST Mon Nov 8 2021 .SHORT TERM (Now through Tuesday): A 500mb shortwave over central Texas early this morning will continue to move eastward and exit the region later today. This upper level feature may generate some mid to high level clouds across the area this morning into the afternoon. Otherwise, mid level ridging over northeast Mexico will continue to provide subsidence across deep south Texas today through Tuesday. At the surface, high pressure across the Lower Mississippi River Vally this morning and is expected to slowly slide eastward through the period. The weak to moderate onshore flow will allow low level moisture to steadily increase across the CWA. Near to above normal temperatures will prevail through the short term. Patchy fog will be possible across portions of the CWA this morning and again late tonight into early Tuesday morning. Water levels will likely approach minor flood category again for the lower Texas coast this evening, with high tide at 9:19 pm. Therefore, a coastal flood statement has been issued from 6 pm to 12 am for minor tidal overflow. .LONG TERM (Tuesday Night through Sunday): Subtropical ridging situated over Deep South Texas will erode Tuesday night into Wednesday morning as a large-scale mid/upper trough pushes into the Plains on Wednesday. As this occurs, surface low pressure will develop across the Texas Panhandle and shift eastward into Oklahoma and the upper-Midwest Wednesday afternoon-evening. This will help drag a cold front through the state Wednesday and Thursday. Medium-long range deterministic models continue to clash with their synoptic and mesoscale solutions as the front gets pushed into South Texas Thursday evening/Friday morning. Latest 00z run of the GFS has the front slowly oozing through the region Friday afternoon or evening. Meanwhile, the 00z ECMWF has a similar scenario, but is even slower than that of the GFS solution, pushing the front through Saturday morning. Rainfall will be highly dependent on speed and location of the frontal boundary, though moisture is expected to be very limited. Kept PoPs capped between 20-30% starting Thursday night and ending late Friday night for now, with general QPF values of around a tenth of an inch or less. Cooler, drier and more pleasant conditions will transpire next weekend once the front is able to push through the area. With an abundance of unknowns for the second half of the long-term period, leaned more towards the NBM guidance with regards to PoPs and temperatures until there is a better handle of the forecast. && .MARINE (Now through Tuesday): Buoy 42020 reported south-southeast winds around 6 knots gusting to around 8 knots with seas of 2 feet with a period of 8 seconds at 0250 CDT/0750 UTC. The pressure gradient will remain fairly weak along the lower Texas coast today through Tuesday with high pressure across the northern Gulf. Light to moderate southeast to south winds and low to moderate seas will prevail through Tuesday afternoon. Tuesday night through Saturday...Tranquil and favorable marine conditions will continue into Tuesday night. Low pressure will develop across the Plains on Wednesday, increasing the pressure gradient, and in turn increasing the southeast winds, along the lower Texas coast. This will cause SCEC conditions to develop Wednesday and continue into Thursday morning, especially on the Gulf waters. The pressure gradient will ease as a cold front approaches from the north on Thursday. The slow-moving front will eventually push over the waters Friday morning or afternoon, exact timing still unknown. Winds will gradually turn northerly and increase to SCA levels by Friday evening. In the wake of the front, wave heights will increase between 6-8 feet (highest offshore 20-60 nm) as the strong northerly winds continue to blow into Saturday morning. Winds and seas are expected to subside and improve through the afternoon on Saturday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 65 81 67 / 0 0 0 0 BROWNSVILLE 84 65 85 66 / 0 0 10 0 HARLINGEN 83 61 86 64 / 0 0 0 0 MCALLEN 84 62 86 65 / 0 0 0 0 RIO GRANDE CITY 85 61 86 64 / 0 0 0 0 SOUTH PADRE ISLAND 77 73 78 74 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...63-KC Long Term/Upper Air...67-Mejia
Hazardous weather outlook, Nov 7, 4:05 PM CST, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 405 PM CST Sun Nov 7 2021 TXZ248>257-351-353-082200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 405 PM CST Sun Nov 7 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches Wednesday and Thursday and again on Saturday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-082200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 405 PM CST Sun Nov 7 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories may be needed along the Lower Texas Coast Friday night through Saturday due to the passage of a cold front. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.